CaltechAUTHORS
  A Caltech Library Service

Strings in AdS3 and the SL(2,R) WZW model. I: The spectrum

Maldacena, Juan and Ooguri, Hirosi (2001) Strings in AdS3 and the SL(2,R) WZW model. I: The spectrum. Journal of Mathematical Physics, 42 (7). pp. 2929-2960. ISSN 0022-2488. https://resolver.caltech.edu/CaltechAUTHORS:MALjmp01a

[img]
Preview
PDF - Published Version
See Usage Policy.

255Kb
[img] PDF - Submitted Version
See Usage Policy.

368Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:MALjmp01a

Abstract

In this paper we study the spectrum of bosonic string theory on AdS3. We study classical solutions of the SL(2,R) WZW model, including solutions for long strings with nonzero winding number. We show that the model has a symmetry relating string configurations with different winding numbers. We then study the Hilbert space of the WZW model, including all states related by the above symmetry. This leads to a precise description of long strings. We prove a no-ghost theorem for all the representations that are involved and discuss the scattering of the long string.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://arxiv.org/abs/hep-th/0001053arXivDiscussion Paper
ORCID:
AuthorORCID
Maldacena, Juan0000-0002-9127-1687
Ooguri, Hirosi0000-0001-6021-3778
Additional Information:© 2001 American Institute of Physics. (Received 2 January 2001; accepted 13 February 2001) We would like to thank A. Zamolodchikov for discussions and for giving us a copy of his unpublished notes. We also thank N. Seiberg, C. Vafa, and E. Witten for discussions. We would like to thank S. Hwang for useful comments on the earlier version of this paper. H.O. would like to thank J. Schwarz and the theory group at Caltech for the kind hospitality while the bulk of this work was carried out. H.O. also thanks the hospitality of the theory group at Harvard University, where this work was initiated, ICTP, Trieste, and ITP, Santa Barbara, where parts of this work were done. The research of J.M. was supported in part by DOE Grant No. DE-FGO2-91ER40654, NSF Grant No. PHY-9513835, the Sloan Foundation, and the David and Lucile Packard Foundations. The research of H.O. was supported in part by NSF Grant No. PHY-95-14797, DOE Grant No. DE-AC03-76SF00098, and the Caltech Discovery Fund.
Funders:
Funding AgencyGrant Number
Department of Energy (DOE)DE-FGO2-91ER40654
NSFPHY-9513835
Alfred P. Sloan FoundationUNSPECIFIED
David and Lucile Packard FoundationUNSPECIFIED
NSFPHY-95-14797
Department of Energy (DOE)DE-AC03-76SF00098
Caltech Discovery FundUNSPECIFIED
Subject Keywords:string theory; Lie groups; nonlinear field theory; Hilbert spaces
Other Numbering System:
Other Numbering System NameOther Numbering System ID
CALT68-2245
CITUSC99-010
Issue or Number:7
Record Number:CaltechAUTHORS:MALjmp01a
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:MALjmp01a
Alternative URL:http://dx.doi.org/10.1063/1.1377273
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:3203
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:19 May 2006
Last Modified:02 Oct 2019 23:00

Repository Staff Only: item control page